Alert archive / Arkansas / Wind Advisories in 2014
Wind Advisory 16, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Nov 9, 2014, 9:54 PM CST for 10 counties in Arkansas; Dunklin County, Pemiscot County, Missouri. It took effect at Nov 10, 2014, 11:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2014, 9:54 PM CST (03:54 UTC)
- In effect from
- Nov 10, 2014, 11:00 AM CST
- Expired
- Nov 10, 2014, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Memphis, TN
Counties Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Mississippi County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO
The radar
The Memphis radar (KNQA), 79 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 3.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1557 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
879 WWUS74 KMEG 100354 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 954 PM CST SUN NOV 9 2014 ...WINDY CONDITIONS ACROSS NORTHWEST PORTIONS OF THE MIDSOUTH MONDAY... .STRONG SOUTH WINDS AHEAD OF AN APPROACHING COLD FRONT WILL DEVLOP LATE MONDAY MORNING THROUGH THE AFTERNOON HOURS ACROSS NORTHEAST ARKANSAS AND THE BOOTHEEL OF MISSOURI. WINDS WILL DROP BELOW ADVISORY CRITERIA BY EARLY EVENING. ARZ008-009-017-018-026>028-035-036-048-MOZ113-115-101030- /O.NEW.KMEG.WI.Y.0016.141110T1700Z-141111T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... RECTOR...WALNUT RIDGE...HOXIE...PARAGOULD...JONESBORO...TRUMANN... MARKED TREE...HARRISBURG...LEPANTO...BLYTHEVILLE...OSCEOLA... WYNNE...WEST MEMPHIS...MARION...FORREST CITY...KENNETT...MALDEN 954 PM CST SUN NOV 9 2014 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CST MONDAY. * WINDS...SOUTH WINDS OF 20 TO 25 MPH SUSTAINED...WITH GUSTS FROM 35 TO 40 MPH. * TIMING...FROM 11 AM CST MONDAY MORNING THROUGH 6 PM CST MONDAY EVENING. * IMPACTS...HIGH PROFILE VEHICLES WILL HAVE DIFFICULTY DRIVING ON EAST TO WEST ROADWAYS. IN ADDITION...LOOSE OUTDOOR ITEMS WILL BE VULNERABLE TO THE WIND AND WORKING ON ELEVATED SURFACES EXPOSED TO THE WIND MAY BECOME UNSAFE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && JAB $$
3 follow-up statements
344 WWUS74 KMEG 100937 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 337 AM CST MON NOV 10 2014 ...WINDY CONDITIONS ACROSS NORTHWEST PORTIONS OF THE MIDSOUTH MONDAY... .STRONG SOUTH WINDS AHEAD OF AN APPROACHING COLD FRONT WILL DEVLOP LATE MONDAY MORNING THROUGH THE AFTERNOON HOURS ACROSS NORTHEAST ARKANSAS AND THE BOOTHEEL OF MISSOURI. WINDS WILL DROP BELOW ADVISORY CRITERIA BY EARLY EVENING. ARZ008-009-017-018-026>028-035-036-048-MOZ113-115-102200- /O.CON.KMEG.WI.Y.0016.141110T1700Z-141111T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... RECTOR...WALNUT RIDGE...HOXIE...PARAGOULD...JONESBORO...TRUMANN... MARKED TREE...HARRISBURG...LEPANTO...BLYTHEVILLE...OSCEOLA... WYNNE...WEST MEMPHIS...MARION...FORREST CITY...KENNETT...MALDEN 337 AM CST MON NOV 10 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... * WINDS...SOUTH WINDS OF 20 TO 25 MPH SUSTAINED...WITH GUSTS TO 30 MPH. * TIMING...FROM 11 AM CST MONDAY MORNING THROUGH 6 PM CST. * IMPACTS...HIGH PROFILE VEHICLES WILL HAVE DIFFICULTY DRIVING ON EAST TO WEST ROADWAYS. IN ADDITION...LOOSE OUTDOOR ITEMS WILL BE VULNERABLE TO THE WIND AND WORKING ON ELEVATED SURFACES EXPOSED TO THE WIND MAY BECOME UNSAFE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
292 WWUS74 KMEG 102107 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 307 PM CST MON NOV 10 2014 ...WINDY CONDITIONS WILL CONTINUE THROUGH LATE AFTERNOON FOR NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL... .SOUTH WINDS OF 20 TO 25 MPH WILL GUST TO SPEEDS OF 30 TO 35 MPH THROUGH LATE AFTERNOON. ARZ008-009-017-018-026>028-035-036-048-MOZ113-115-110000- /O.CON.KMEG.WI.Y.0016.000000T0000Z-141111T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... RECTOR...WALNUT RIDGE...HOXIE...PARAGOULD...JONESBORO...TRUMANN... MARKED TREE...HARRISBURG...LEPANTO...BLYTHEVILLE...OSCEOLA... WYNNE...WEST MEMPHIS...MARION...FORREST CITY...KENNETT...MALDEN 307 PM CST MON NOV 10 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...SOUTH WINDS OF 20 TO 25 MPH...WITH GUSTS OF 30 TO 35 MPH. * TIMING...THROUGH 6 PM CST. * IMPACTS...HIGH PROFILE VEHICLES WILL HAVE DIFFICULTY DRIVING ON EAST TO WEST ROADWAYS. IN ADDITION...LOOSE OUTDOOR ITEMS WILL BE VULNERABLE TO THE WIND. WORKING ON ELEVATED SURFACES EXPOSED TO THE WIND MAY BECOME UNSAFE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 20 TO 30 MPH SUSTAINED OR GUSTS TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PWB
319 WWUS74 KMEG 102358 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 558 PM CST MON NOV 10 2014 ...WINDS HAVE DIMINISHED ACROSS THE MID SOUTH... ARZ008-009-017-018-026>028-035-036-048-MOZ113-115-110100- /O.EXP.KMEG.WI.Y.0016.000000T0000Z-141111T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... RECTOR...WALNUT RIDGE...HOXIE...PARAGOULD...JONESBORO...TRUMANN... MARKED TREE...HARRISBURG...LEPANTO...BLYTHEVILLE...OSCEOLA... WYNNE...WEST MEMPHIS...MARION...FORREST CITY...KENNETT...MALDEN 558 PM CST MON NOV 10 2014 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... SOUTHERLY WINDS HAVE WEAKENED BELOW WIND ADVISORY CRITERIA...THEREFORE THE ADVISORY WILL BE ALLOWED TO EXPIRE. $$ JLH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Nov 9, 7:02 PM CST, 2 hours 52 minutes earlier.
Area forecast discussion, Nov 9, 7:02 PM CST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 702 PM CST SUN NOV 9 2014 .UPDATE... UPDATED FOR COOLER LOW TEMPERATURES TONIGHT...WARMER HIGHS TOMORROW AND PATCHY FOG LATE TONIGHT. && .DISCUSSION... TEMPERATURES ACROSS WEST TENNESSEE AND NORTH MISSISSIPPI FALLING OFF FASTER THAN FORECAST THIS EVENING. HAVE ADJUSTED OVERNIGHT LOWS DOWN A FEW DEGREES TO COMPENSATE. THIS IN TURN SHOULD BRING MORNING RH'S INTO THE 90 TO 100 PERCENT ZONE...AND THE WITH PARTLY CLOUDY SKIES AND LIGHT WINDS OVERNIGHT THE POTENTIAL FOR PATCHY FOG. FINALLY...ADJUSTED TOMORROW HIGHS UP ACROSS THE NORTHERN HALF OF THE CWA TOMORROW WHERE STRONG WAA WILL OUT DO THE HIGH LEVEL MOISTURE. JAB && .PREV DISCUSSION... /ISSUED 637 PM CST SUN NOV 9 2014/ DISCUSSION... .UPDATED FOR THE 00Z AVIATION DISCUSSION. .PREV DISCUSSION... /ISSUED 315 PM CST SUN NOV 9 2014/ DISCUSSION... MAIN HIGHLIGHTS OF THIS FORECAST PACKAGE INCLUDE THE FRONTAL PASSAGE AND ASSOCIATED PRECIPITATION ON TUESDAY WITH ATTENTION THEN TURNING TO WELL-BELOW AVERAGE TEMPERATURES THROUGH NEXT WEEK. BENIGN WEATHER IS ONGOING TODAY WITH TEMPERATURES IN THE MID 50S TO NEAR 60 AREAWIDE. A VERY DRY AIRMASS IS IN PLACE ACROSS THE ENTIRE MID SOUTH AS WINDS HAVE YET TO GAIN MUCH OF A SOUTHERLY COMPONENT. OBS IN THE NORTHERN GULF HAVE ACTUALLY RETAINED A NORTHERLY COMPONENT FOR MUCH OF THE DAY AS A WEAK HIGH PRESSURE IS ANCHORED ACROSS THE WESTERN GULF. RETURN FLOW WILL NOT SET UP IN EARNEST UNTIL TOMORROW AS A STRONG LEE CYCLONE DEVELOPS ACROSS THE CENTRAL PLAINS. STRONG RETURN FLOW SETS UP TOMORROW AFTERNOON AND EVENING IN RESPONSE TO A STRENGTHENING PRESSURE GRADIENT. MONDAY WILL BY FAR BE THE WARMEST DAY OF THE PERIOD AS A WARM PLUME OF AIR NEAR 850 MB IS TRANSPORTED NORTHEAST BY A STRENGTHENING DIURNAL LLJ. THIS WARMER AIR ALOFT SHOULD READILY MIX DOWN TO THE SURFACE UNDER MOSTLY SUNNY SKIES AND STRONG BOUNDARY LAYER WINDS. TEMPERATURES SHOULD HAVE NO PROBLEM REACHING THE UPPER 60S AND LOW 70S GIVEN THE AFOREMENTIONED CONDITIONS. MONDAY NIGHT...A VERY STRONG LOW LEVEL JET...ON THE ORDER OF 60 KTS...DEVELOPS ACROSS THE SOUTHERN PLAINS. 850 MB MOISTURE TRANSPORT IS MAXIMIZED DURING THIS PERIOD AND SURFACE MOISTURE READILY INCREASES. BY 12Z TUESDAY...THE SURFACE LOW RECONSOLIDATES ACROSS NORTHERN IL/SOUTHERN WI IN RESPONSE TO A NORTHERN STREAM SHORTWAVE. WHILE STRONG FRONTAL FORCING WILL WORK THROUGH THE MID SOUTH ON TUESDAY...UPPER LEVEL JET SUPPORT REMAINS DISPLACED WELL TO THE NORTH. STRONG LOW LEVEL THETA-E ADVECTION CONTINUES AHEAD OF THE FRONTAL BOUNDARY WHICH SHOULD MANIFEST ITSELF IN SIGNIFICANT LOW LEVEL CLOUD COVER. FOR THIS REASON...INSTABILITY WILL REMAIN NEGLIGIBLE. LIGHT RAINFALL/SHOWERS ARE POSSIBLE TUESDAY AS THE FRONT SLOWLY WORKS EAST. THE FRONT SHOULD CLEAR THE AREA ON WEDNESDAY WITH MUCH COOLER TEMPERATURES EXPECTED THEREAFTER. FOR THE LONG TERM...GLOBAL MODELS CONTINUE TO SUGGEST WELL-BELOW AVERAGE TEMPERATURES. THURSDAY NIGHT LOOKS AS THOUGH IT COULD BE ONE OF THE COLDER NIGHTS OF THE PERIOD AS 850 MB TEMPS APPROACH -10 C AND SHORTWAVE HIGH PRESSURE MOVES ACROSS THE MID SOUTH. WIDESPREAD TEMPERATURES IN THE LOW TO MID 20S AND HIGHS IN THE UPPER 30S TO LOW 40S ARE POSSIBLE DURING THIS TIME. MODELS ARE ALSO IN AGREEMENT THAT A SOUTHERN STREAM IMPULSE WILL MIGRATE ACROSS THE MID SOUTH AS NEXT WEEKEND APPROACHES BRINGING INCREASING CHANCES FOR WIDESPREAD PRECIPITATION. TVT && .AVIATION... 00Z TAF CYCLE VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. LIGHT WINDS TONIGHT WILL INCREASE DRAMATICALLY BY LATE MONDAY MORNING AND INTO THE AFTERNOON HOURS. SOUTH WINDS WILL RANGE FROM 10-18 KTS SUSTAINED WITH GUSTS BETWEEN 17-28 KTS. JLH && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Nov 9, 8:34 PM CST, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 834 PM CST SUN NOV 9 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-110445- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DE SOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 834 PM CST SUN NOV 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JAB
Nearby
Wind Advisories in Arkansas, 2014Wind Advisories in Missouri, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.